Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Use of reyataz
Mar 12, 2010

I were diagnosed with HIV OCT 2007 my cd4 1s currently 670 however my eyes remain yellow billi ruben is .64 is there another tablet than reyataz and how does this effect my liver in my current working inviroment the yellowness in the eyes colleages keeps telling me iam seek i al so use norvir and truvada i currently make use of Dr steven Miller Innovar Instatute South Africa

Response from Dr. Frascino

Hi,

Reyataz can cause hyperbilirubinemia, a fancy word for increased levels of the bile pigment bilirubin in the blood, which is often associated with jaundice or yellowing of the skin and/or eyes. Reyataz-induced jaundice is benign, but it can be disconcerting and besides it just isn't all that pretty! Fortunately it only affects a relatively small percentage of folks (5-10%) taking the drug and it clears up completely when Reyataz is no longer taken. Reyataz-induced jaundice does not harm the liver.

As for other options, yes, there are many. Your best options will depend on your resistance profile. Talk to your doctor at the health center. He will advise you which of the available options is best for you to switch to.

Good luck.

Dr. Bob


Previous
Travelling to the USA with HIV
Next
Ear Ache, (possibly) swollen lymph nodes, and PEP

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement